Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 88, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 2, 2015, 7:07 PM EDT for 7 counties in South Carolina. It was in force for 53 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2015, 7:07 PM EDT (23:07 UTC)
- Expired
- Jul 2, 2015, 8:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Beaufort County, SC, Berkeley County, SC, Charleston County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 83 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 7:17 PM EDT | TSTM WND DMG | 1 Wsw Cottageville, SC | SC STATE HIGHWAY PATROL REPORTS A TREE DOWN IN THE 9700 BLOCK OF JACKSONBORO RD |
| Jul 2, 7:25 PM EDT | TSTM WND DMG | 1 Wsw Cottageville, SC | SOUTH CAROLINA HIGHWAY PATROL REPORTED A TREE DOWN ON JACKSONBORO ROAD NEAR COTTAGEVILLE. TIME OF EVENT WAS ESTIMATED FROM RADAR DATA. |
| Jul 2, 7:33 PM EDT | TSTM WND DMG | 1 Nw Rose Hill, SC | A TREE WAS BLOWN DOWN ALONG PINCKNEY COLONY ROAD. TIME OF EVENT WAS ESTIMATED FROM RADAR DATA. |
| Jul 2, 7:35 PM EDT | TSTM WND DMG | 4 Ssw Marine Corps Air, SC | SEVERAL TREES WERE BLOWN DOWN IN THE BURTON AREA. ONE TREE FELL ON A HOUSE. TIME OF EVENT WAS ESTIMATED FROM RADAR DATA. |
| Jul 2, 7:40 PM EDT | TSTM WND DMG | Beaufort, SC | COUNTY WARNING POINT REPORTS NUMEROUS TREES DOWN IN AND AROUND BEAUFORT. |
| Jul 2, 7:43 PM EDT | TSTM WND DMG | Port Royal, SC | MULTIPLE TREES WERE BLOWN DOWN IN THE PORT ROYAL AREA. TIME OF EVENT WAS ESTIMATED FROM RADAR DATA. |
| Jul 2, 7:45 PM EDT | FUNNEL CLOUD | 5 S Bluffton, SC | |
| Jul 2, 7:46 PM EDT | TSTM WND DMG | Ladys Island, SC | COUNTY WARNING POINT REPORTS SEVERAL TREES DOWN ON LADYS ISLAND. |
| Jul 2, 7:54 PM EDT | TSTM WND DMG | 3 Nw Hilton Head Airpor, SC | COUNTY WARNING POINT REPORTS SEVERAL TREES DOWN ON HILTON HEAD ISLAND. |
| Jul 2, 7:54 PM EDT | TSTM WND DMG | 5 Ene Parris Island, SC | A TREE WAS BLOWN DOWN ALONG DOLPHIN POINT DRIVE ON CAT ISLAND. TIME OF EVENT WAS ESTIMATED FROM RADAR DATA. |
| Jul 2, 7:57 PM EDT | TSTM WND DMG | 3 E Slands Bridge, SC | TREE DOWN ON ORANGEBURG RD AT DORCHESTER RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 3:45 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.1 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 186 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1256 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
819
WUUS52 KCHS 022307
SVRCHS
SCC013-015-019-029-035-049-053-030000-
/O.NEW.KCHS.SV.W.0088.150702T2307Z-150703T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
707 PM EDT THU JUL 2 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
COLLETON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
CHARLESTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
BEAUFORT COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
HAMPTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
DORCHESTER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
JASPER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
BERKELEY COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
* UNTIL 800 PM EDT
* AT 706 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ST. STEPHEN TO NEAR WHITE HALL...MOVING EAST AT 65
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...SUMMERVILLE...
HILTON HEAD ISLAND...GOOSE CREEK...HANAHAN AND BLUFFTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS PARTS OF SOUTH CAROLINA AND GEORGIA. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3300 7936 3303 7953 3281 7972 3279 7991
3268 7989 3261 8000 3248 8033 3251 8051
3232 8045 3226 8065 3230 8065 3204 8089
3254 8125 3280 8097 3340 7986 3314 7927
TIME...MOT...LOC 2306Z 286DEG 58KT 3340 7994 3268 8065
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
262
WWUS52 KCHS 022333
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
733 PM EDT THU JUL 2 2015
SCC013-015-019-029-035-049-053-030000-
/O.CON.KCHS.SV.W.0088.000000T0000Z-150703T0000Z/
COLLETON SC-CHARLESTON SC-BEAUFORT SC-HAMPTON SC-DORCHESTER SC-
JASPER SC-BERKELEY SC-
733 PM EDT THU JUL 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR COLLETON...CHARLESTON...BEAUFORT...HAMPTON...DORCHESTER...JASPER
AND BERKELEY COUNTIES...
AT 731 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BONNEAU TO OLD HOUSE...MOVING EAST AT 70 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT
PLEASANT...SUMMERVILLE...HILTON HEAD ISLAND...GOOSE CREEK...MONCKS
CORNER...HANAHAN...LAUREL BAY...ASHEPOO...JACKSONBORO AND BLUFFTON.
THOSE ATTENDING THE MUSIC FESTIVAL AT RIVER FRONT PARK IN NORTH
CHARLESTON AND PARK CIRCLE AREA ARE IN THE PATH OF THESE STORMS AND
SHOULD PREPARE FOR IMMINENT DANGEROUS WEATHER CONDITIONS. SEEK
SHELTER NOW!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS PARTS OF SOUTH CAROLINA AND GEORGIA. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3300 7936 3303 7953 3281 7972 3279 7991
3268 7989 3261 8000 3248 8033 3251 8051
3232 8045 3226 8065 3230 8065 3204 8089
3253 8115 3280 8097 3340 7986 3314 7927
TIME...MOT...LOC 2331Z 289DEG 61KT 3333 7990 3246 8091
HAIL...<.75IN
WIND...60MPH
$$530
WWUS52 KCHS 022342
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
742 PM EDT THU JUL 2 2015
SCC013-015-019-029-035-049-053-030000-
/O.CON.KCHS.SV.W.0088.000000T0000Z-150703T0000Z/
COLLETON SC-CHARLESTON SC-BEAUFORT SC-HAMPTON SC-DORCHESTER SC-
JASPER SC-BERKELEY SC-
742 PM EDT THU JUL 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR COLLETON...CHARLESTON...BEAUFORT...HAMPTON...DORCHESTER...JASPER
AND BERKELEY COUNTIES...
AT 740 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR JAMESTOWN TO NEAR CALAWASSIE ISLAND...MOVING
EAST AT 55 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
BEAUFORT...PARRIS ISLAND...FRIPP ISLAND...CHARLESTON...NORTH
CHARLESTON...MOUNT PLEASANT...SUMMERVILLE...HILTON HEAD
ISLAND...GOOSE CREEK...HANAHAN AND BLUFFTON.
THOSE ATTENDING THE MUSIC FESTIVAL IN THE NORTH CHARLESTON PARK
CIRCLE AREA AT RIVER FRONT PARK ARE IN THE PATH OF THESE STORMS AND
SHOULD PREPARE FOR IMMINENT DANGEROUS WEATHER CONDITIONS. SEEK
SHELTER NOW!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS PARTS OF SOUTH CAROLINA AND GEORGIA. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3300 7936 3303 7953 3281 7972 3279 7991
3268 7989 3261 8000 3248 8033 3251 8051
3232 8045 3226 8065 3230 8065 3204 8089
3253 8104 3280 8097 3340 7986 3314 7927
TIME...MOT...LOC 2340Z 292DEG 60KT 3330 7977 3230 8078
HAIL...<.75IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 6:59 PM EDT, 8 minutes earlier.
Area forecast discussion, Jul 2, 6:59 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 659 PM EDT THU JUL 2 2015 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL PREVAIL AS A TROUGH OF LOW PRESSURE LINGERS INLAND THROUGH THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... THIS EVENING AND TONIGHT...A BROAD MID LVL TROUGH OF LOW PRESSURE WILL REMAIN OVER MUCH OF THE EASTERN CONUS WITH A SERIES OF H5 SHORTWAVES THAT ROUND ITS SOUTHERN BASE OVER THE SOUTHEASTERN UNITED STATES. AT THE SFC...THE AREA WILL REMAIN BETWEEN A PIEDMONT TROUGH INLAND AND HIGH PRESSURE OVER THE WESTERN ATLANTIC. THE SETUP WILL FAVOR A WEST/SOUTHWEST FLOW THAT MAINTAINS DEEP MOISTURE OVER THE AREA CHARACTERIZED BY PWATS AROUND 2.0 INCHES. THESE MOISTURE LEVELS ALONG WITH FORCING ALONG THE BASE OF THE LOW PRESSURE TROUGH WILL CONTINUE TO FAVOR A PERIOD OF STRONG TO SEVERE THUNDERSTORMS CURRENTLY SHIFTING OVER PARTS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS EVENING. EXPECT THUNDERSTORM COVERAGE AND INTENSITY TO PEAK OVER THE NEXT COUPLE HOURS AS A H5 SHORTWAVE SLOWLY SHIFTS EAST/SOUTHEAST TOWARDS THE AREA THROUGH EARLY TONIGHT. AS SUGGESTED BY A FEW HIRES MODELS...A LINE OF SHOWERS AND THUNDERSTORMS IS CURRENTLY SHIFTING THROUGH THE AREA WITH STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS. SBCAPES RANGING BETWEEN 2000-3000 J/KG AHEAD OF THE LINE ALONG WITH 20-30 KT LOW LVL WINDS WILL CONTINUE TO SUPPORT STRONG AND/OR SEVERE THUNDERSTORMS ALONG THIS LINE AS IT SHIFTS TOWARD THE SOUTHEAST COAST. GIVEN THE CONTINUED THREAT OF SEVERE WEATHER...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR ALL OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA UNTIL 9 PM. STRONGER CONVECTION SHOULD GRADUALLY TAPER OFF FROM WEST TO EAST BEGINNING A FEW HOURS AFTER SUNSET...BUT THERE ARE HINTS WE COULD SEE A FEW SHOWERS AND THUNDERSTORMS LINGER INTO THE OVERNIGHT PERIOD WITH SHORTWAVE ACTIVITY THAT PASSES OVER NORTHERN AREAS LATE. A SLIGHT CHANCE TO CHANCE OF SHOWERS/THUNDERSTORMS WILL THEREFORE REMAIN IN THE FORECAST THROUGH MUCH OF THE OVERNIGHT PERIOD. LOW TEMPS WILL RANGE IN THE LOW TO MID 70S. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... THIS PERIOD WILL FEATURE MAINLY SUBTLE CHANGES WHICH WILL TRANSLATE IN VARYING THUNDERSTORM POTENTIAL. A BROAD UPPER TROUGH WILL REMAIN IN PLACE FRIDAY. ELEVATED LOWER/MID TROPOSPHERIC WINDS...VORTICITY MAXIMA EMBEDDED WITHIN THE LONGWAVE TROUGH...INSTABILITY AND MESOSCALE BOUNDARIES WILL SUPPORT MULTICELL CLUSTERS OF THUNDERSTORMS WHICH WILL PROPAGATE FROM EAST TO WEST. PER 02/12Z GUIDANCE MAINTAINED AFTERNOON/EARLY EVENING POPS GRADUATED FROM LIKELY NORTH TO CHANCE SOUTH/WEST. THE COMBINATION OF ELEVATED WINDS/SHEAR AND INSTABILITY WILL SUPPORT AT LEAST ISOLATED/SPORADIC EPISODES OF SEVERE WEATHER...ESPECIALLY DAMAGING WIND GUSTS. POPS GRADUALLY DECREASE/RETREAT TOWARD THE COAST/ADJACENT COASTAL WATERS FRIDAY NIGHT. THEN...DURING THE FOURTH OF JULY THE ATLANTIC RIDGE SHOULD EXPAND INTO THE REGION AS THE UPPER TROUGH AMPLIFIES/SHARPENS UPSTREAM. THUS...LIMITED POPS TO SLIGHT CHANCE SATURDAY AFTERNOON...AND TEMPERATURES WILL RECOVER INTO THE LOWER/MID 90S. SATURDAY NIGHT AND SUNDAY...THE UPSTREAM UPPER TROUGH WILL PRESS E/SE TOWARD THE REGION...NUDGING THE ATLANTIC RIDGE OFFSHORE. THIS COULD PROMOTE THUNDERSTORMS...EITHER DEVELOPING IN PLACE OVER THE REGION OR ONGOING/UPSTREAM CONVECTIVE COMPLEXES PROPAGATING INTO THE FORECAST AREA AS EARLY AS LATER SUNDAY NIGHT. ACCORDINGLY...RAISED POPS TO SLIGHT CHANCE LATE SUNDAY NIGHT. SUNDAY AFTERNOON COULD BECOME QUITE ACTIVE AS ONE OR MORE MULTICELL CLUSTERS OF THUNDERSTORMS WITH AT LEAST AN ISOLATED SEVERE THREAT PUSH INTO THE FORECAST AREA. RAISED MAX POPS INTO THE 45-50 PERCENT RANGE SUNDAY AFTERNOON...BUT LOCALLY GREATER POPS COULD EVENTUALLY BE REQUIRED. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT THROUGH THE LONG TERM PERIOD. AN UPPER LEVEL TROUGH WILL DEEPEN OVER THE SOUTHEAST STATES AND PERSIST THROUGH MID-WEEK. MEANWHILE AT THE SURFACE... ATLANTIC HIGH PRESSURE WILL PREVAIL AS A PIEDMONT TROUGH PERSISTS INLAND. THIS PATTERN WILL FAVOR CHANCES OF MAINLY DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS EACH DAY...WITH THE GREATEST COVERAGE LIKELY TO OCCUR MONDAY AND TUESDAY. TEMPERATURES WILL GENERALLY BE NEAR NORMAL...WITH HIGHS AROUND 90 OR IN THE LOWER 90S AND LOWS IN THE LOWER TO MID 70S. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... VFR CIGS/VSBYS SHOULD PREVAIL AT BOTH TERMINALS THROUGH 22Z. SHOWERS/THUNDERSTORMS WILL THEN BE POSSIBLE DURING EVENING HOURS...PRODUCING A PERIOD OF FLIGHT RESTRICTIONS AT EITHER TERMINAL. HAVE MAINTAINED A TEMPO GROUP OF IFR VSBYS ASSOCIATED WITH THUNDERSTORM ACTIVITY BETWEEN 23-01Z AT BOTH CHS AND SAV TERMINALS. IN ADDITION...STRONG WIND GUSTS UP TO 35-45 KTS WILL BE POSSIBLE WITH THUNDERSTORMS THROUGH 01Z AT BOTH TERMINALS. VFR CIGS/VSBYS WILL LIKELY RETURN AT BOTH TERMINALS OVERNIGHT AND PERSIST INTO LATE MORNING HOURS ON FRIDAY. EXTENDED AVIATION OUTLOOK...BRIEF FLIGHT RESTRICTIONS ARE POSSIBLE IN MAINLY AFTERNOON/EARLY EVENING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. OTHERWISE...VFR CONDITIONS ARE GENERALLY EXPECTED TO PREVAIL. && .MARINE... THIS EVENING AND TONIGHT...ATLANTIC HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN OVER THE COASTAL WATERS WITH A PIEDMONT TROUGH SITUATED INLAND. IN GENERAL...SOUTH/SOUTHWEST WINDS WILL REMAIN AT OR BELOW 15-20 KTS...HIGHEST NEAR A SEABREEZE CIRCULATION AND DURING NOCTURNAL LOW LEVEL JETTING. SEAS WILL RANGE BETWEEN 2-4 FT. WINDS AND SEAS WILL VARY WITHIN THUNDERSTORMS THIS EVENING AND OVERNIGHT. A FEW THUNDERSTORMS COULD BE STRONG WITH DAMAGING WINDS BEING THE PRIMARY CONCERN...ESPECIALLY IN NEARSHORE COASTAL WATERS. FRIDAY THROUGH WEDNESDAY...A PERSISTENT PATTERN FEATURING ATLANTIC HIGH PRESSURE AND AN INLAND SURFACE TROUGH WILL CONTINUE WITH ONLY MINOR FLUCTUATIONS. A TIGHTENED PRESSURE GRADIENT BETWEEN THE TWO FEATURES WILL MAINTAIN ELEVATED WINDS/SEAS THROUGH THE PERIOD. IN FACT...IT APPEARS THAT CONDITIONS COULD REACH MARGINAL SMALL CRAFT ADVISORY CRITERIA OVER A PORTION OF THE WATERS...ESPECIALLY ACROSS AMZ350 AND AMZ374...FRIDAY NIGHT. OTHERWISE...SEA BREEZE CIRCULATIONS AND NOCTURNAL LOW LEVEL JETTING WILL ALLOW SOUTH/SOUTHWEST WINDS TO PEAK NEAR 15-20 KTS. SEAS WILL BE 2-4 FEET ON AVERAGE...BUT COULD REACH 5 FT IN THE OUTER PORTIONS OF THE WATERS DURING NOCTURNAL SURGES. RIP CURRENTS...ELEVATED S/SW WINDS AND ASTRONOMICAL FACTORS WILL CONTINUE ESPECIALLY ALONG THE CHARLESTON COUNTY COAST FRIDAY. THUS...WILL ONCE AGAIN INDICATE A MODERATE RISK FOR RIP CURRENTS HERE FRIDAY. AN ELEVATED RISK FOR RIP CURRENTS COULD THEN PERSIST INTO THE FOURTH OF JULY WEEKEND. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...DPB SHORT TERM...SPR LONG TERM...JAQ AVIATION...DPB/SPR MARINE...DPB/SPR
Hazardous weather outlook, Jul 2, 3:58 PM EDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 358 PM EDT THU JUL 2 2015 AMZ330-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>049-051- 052-032000- CHARLESTON HARBOR-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL- EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-COASTAL JASPER- TIDAL BERKELEY- 358 PM EDT THU JUL 2 2015 ...SEVERE THUNDERSTORM WATCH 385 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY AFTERNOON AND EVENING...A FEW THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. AMZ350-352-354-374-032000- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 358 PM EDT THU JUL 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS...THUNDERSTORMS WITH STRONG WIND GUSTS...DANGEROUS LIGHTNING AND VERY HEAVY RAIN WILL IMPACT COASTAL WATERS THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG THUNDERSTORMS...THUNDERSTORMS WITH STRONG WIND GUSTS...DANGEROUS LIGHTNING AND VERY HEAVY RAIN COULD IMPACT COASTAL WATERS FRIDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. SCZ050-032000- CHARLESTON- 358 PM EDT THU JUL 2 2015 ...SEVERE THUNDERSTORM WATCH 385 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Local storm report, Jul 2, 6:31 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
631 PM EDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG 7 N MANASSAS 32.26N 82.02W
07/02/2015 EVANS GA LAW ENFORCEMENT
TWO TREES WERE BLOWN DOWN ALONG HIGHWAY 129 NEAR THE
HILLVIEW ROAD INTERSECTION. TIME OF EVENT WAS ESTIMATED
FROM RADAR DATA.
&&
EVENT NUMBER CHS1500533
SPRSpecial weather statement, Jul 2, 6:39 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
639 PM EDT THU JUL 2 2015
GAZ088-SCZ040-022330-
SCREVEN GA-ALLENDALE SC-
639 PM EDT THU JUL 2 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND ALLENDALE
COUNTIES UNTIL 730 PM EDT...
AT 639 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
BARNWELL TO 6 MILES WEST OF MILLETT...AND MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ALLENDALE...SEIGLING...MARTIN...MILLHAVEN...MILLETT...BURTONS FERRY
LANDING AND APPLETON.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3311 8137 3312 8121 3279 8139 3293 8173
3304 8156 3307 8159 3307 8160 3309 8160
3308 8161 3310 8161 3316 8154
TIME...MOT...LOC 2239Z 308DEG 31KT 3328 8147 3305 8165Local storm report, Jul 2, 6:46 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
646 PM EDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 2 SSW SYLVANIA 32.72N 81.65W
07/02/2015 SCREVEN GA 911 CALL CENTER
NUMEROUS TREES DOWN ALONG STATESBORO HIGHWAY NEAR
SYLVANIA
&&
EVENT NUMBER CHS1500534
CBLocal storm report, Jul 2, 6:48 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
648 PM EDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND DMG 5 NNE WOODCLIFF 32.81N 81.73W
07/02/2015 SCREVEN GA 911 CALL CENTER
TREE DOWN ON VICTORY DR
&&
EVENT NUMBER CHS1500535
CBLocal storm report, Jul 2, 6:50 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
650 PM EDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND DMG 2 NW SYLVANIA 32.78N 81.66W
07/02/2015 SCREVEN GA 911 CALL CENTER
TREE DOWN ON BUTTERMILK RD JUST OUTSIDE SYLVANIA
&&
EVENT NUMBER CHS1500536
CBLocal storm report, Jul 2, 6:57 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
657 PM EDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TSTM WND DMG 4 WNW BLITCHTON 32.22N 81.51W
07/02/2015 BULLOCH GA TRAINED SPOTTER
TREE DOWN NEAR THE INTERSECTION OF HWY 119 AND HWY 80
NORTH OF ELLABELL.
&&
EVENT NUMBER CHS1500537
JMCThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 9:54 PM EDT | Special Marine Warning | CHS | 66 min | |
| Jul 1, 10:39 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jul 1, 11:01 PM EDT | Severe Thunderstorm Warning | CHS | Hampton, Jasper | 44 min |
| Jul 1, 11:43 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Jasper | 42 min |
| Jul 2, 12:07 AM EDT | Special Marine Warning | CHS | 83 min | |
| Jul 2, 12:57 PM EDT | Special Marine Warning | CHS | 63 min | |
| Jul 2, 5:31 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 59 min |
| Jul 2, 6:21 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Colleton, Hampton, Jasper | 54 min |
| Jul 2, 6:28 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Colleton, Dorchester | 62 min |
| Jul 2, 6:37 PM EDT | Special Marine Warning | CHS | 113 min | |
| Jul 2, 6:39 PM EDT | Special Weather Statement | CHS | Allendale | 51 min |
| Jul 2, 6:52 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 53 min |
| Jul 2, 7:24 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jul 2, 7:50 PM EDT | Special Marine Warning | CHS | 115 min | |
| Jul 2, 7:57 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Berkeley, Charleston, Colleton, Dorchester, Jasper | 63 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.